Topical Antibiotic Use (Bactroban)

Viewing 0 reply threads
  • Author
    Posts
    • #18035
      ari534
      Participant

      Hi, I was prescribed Bactroban for what seemed to be impetigo on my chin. Prior to that, I had been treating it with Manuka Honey (also has antibacterial properties). I have not yet used the Bactroban, which states that it should not be used around the mouth area. I have a few questions:

      -The impetigo literally ate away at the skin on my chin (to the point where any hair I had on my chin had fallen off with the impetigo crusts). Is it really safe to use it on such raw, new skin?

      -Why is is not recommended to use the ointment around the mouth area? I’m worried to use it on my chin because of this. The impetigo also affected my bottom lip.

      -I was using antibacterial honey on my rash. Would quitting the honey and introducing another antibiotic (Bactroban) cause any issues? Too much antibacterial activity for my chin?

      -The ointment says to use a small amount, and that using too much could cause fungal environment, cause damage to my kidneys, etc. However the rash is on my entire chin, so I’d probably have to use a lot of the ointment anyway. Anything I can do to prevent the side effects since I have to use so much of it?

      -I was prescribed to use it 3 times a day, for 7 days I think. Do I have to treat this like I would an oral antibiotic, like applying it at the same time daily? What would happen if I didn’t? I applied a little of the ointment to one crust, and overnight it seemed to flatten out (I guess that means it healed). If my entire rash heals after one application like it did with the small test patch, do I really have to continue with it?

      Thank you.

Viewing 0 reply threads
  • You must be logged in to reply to this topic.